Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Pittsburgh, PA

June 19, 2007Brooke County, Hancock County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 19, 2007, 6:07 PM EDT for Brooke County, Hancock County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2007, 6:07 PM EDT (22:07 UTC)
Expired
Jun 19, 2007, 6:30 PM EDT
In force
23 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

Counties Brooke County, WV, Hancock County, WV

The radar

The Pittsburgh radar (KPBZ), 37 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 12:19 PM EDTSevere Thunderstorm WatchSPC9 hr
Jun 19, 3:02 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 192207
SVRPBZ
WVC009-029-192230-
/O.NEW.KPBZ.SV.W.0101.070619T2207Z-070619T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
607 PM EDT TUE JUN 19 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BROOKE COUNTY IN NORTHERN WEST VIRGINIA...
  HANCOCK COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR FOLLANSBEE...MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ZALIA...WEIRTON JUNCTION...WEIRTON HEIGHTS...WEIRCREST...VERMONT
  TERRACE...SCOTT RUN...ROCKDALE...RABBIT HILL...PLEASANT VALLEY...  
  PARKVIEW...THE ORCHARD...MCKINLEYVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4042 8063 4021 8063 4027 8052 4052 8055

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:25 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Jun 19, 3:25 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
325 PM EDT TUE JUN 19 2007

.SYNOPSIS...
COLD FRONT NOW CROSSING THE GREAT LAKES WILL CAUSE NUMEROUS
THUNDERSTORMS INTO EARLY TONIGHT. SOME MAY BE SEVERE WITH DAMAGING
WIND AND LARGE HAIL. NORTHWEST WINDS BEHIND THE COLD FRONT WILL
CAUSE TEMPERATURES TO BE CLOSE TO SEASONAL LEVELS INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
SEVERE THUNDERSTORM WATCHES 418 AND 420 FOR ALL OF THE UPPER OHIO
VALLEY (WFO PITTSBURGH COUNTY WARNING AREA (PBZ CWA)) THROUGH
EARLY TONIGHT. RADAR DATA SHOWS BANDS OF THUNDERSTORMS TO BE
MOVING THROUGH THE UPPER OHIO VALLEY INTO EARLY TONIGHT. MAIN
THREAT STILL APPEARS TO BE DAMAGING WIND. LARGE HAIL WILL BE THE
SECOND THREAT.

AFTER COLD FRONTAL PASSAGE, THERE CAN BE SCATTERED SHOWERS LATE
TONIGHT WITH FOG PATCHES DEVELOPING OVER THE RECENTLY WETTED
GROUNDS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AFTER COOL FRONTAL PASSAGE TONIGHT, PRECIPITATION POTENTIAL WILL
BE RAPIDLY DECREASING. WITH SURFACE DEW POINTS ALSO DECREASING,
FOG FORMATION WILL BE LIMITED, DESPITE WETTED GROUNDS FROM
THUNDERSTORM RAINS INTO EARLY TONIGHT.

WITH UPPER JETSTREAM FLOW BECOMING NORTHWEST, EXPECTING DRYING
CONDITIONS AND NEAR NORMAL TEMPERATURES AS INDICATED BY NAM AND
GFS MOS VALUES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
FOR THE WEEKEND AND EARLY NEXT WEEK...UPPER LEVEL RIDGING ACROSS
MID-AMERICA, WILL MAINTAIN NORTHWEST FLOW ACROSS THE UPPER OHIO
VALLEY. THIS WILL MAINTAIN GENERALLY DRY CONDITIONS WITH NEAR
NORMAL TEMPERATURES, AS INDICATED HPC AND GFS MOS VALUES. HAVE
INCLUDED A CHANCE OF THUNDERSTORMS SATURDAY, AS SUPPORTED BY
SEVERAL GFS ENSEMBLE MEMBER MODEL RUNS, SUGGESTING A PERIOD OF
ORGANIZED LIFT WITH AN UPPER-LEVEL SHORT-WAVE PASSAGE SATURDAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
EXPECT MOST DEVIATION IN FLIGHT CONDITIONS TO IFR TO BE WITH
THUNDERSTORMS INTO EARLY TONIGHT. WINDS CAN ALSO GUST ABOVE 25 KTS
AS VERTICAL MIXING INCREASES IN VICINITY OF THUNDERSTORMS. OF
COURSE, ALONG THE LEADING EDGE OF THUNDERSTORMS, WIND GUSTS HAVE THE
POTENTIAL TO EXCEED 50 KTS. HAIL ALSO POSSIBLE.

AFTER THE FRONT MOVES THROUGH THIS EVENING, FLIGHT CONDITIONS
WILL MAINLY VFR INTO THE WEEKEND. ALBEIT, FOG FORMATION COULD
LEAD TO ISOLATED IFR PATCHES EARLY WEDNESDAY. PASSING
THUNDERSTORMS LATE THURSDAY AND LATE SATURDAY COULD RESULT IN
SHORT-LIVED IFR/MVFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 19, 3:04 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
304 PM EDT TUE JUN 19 2007

OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-WVZ001-201915-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ARMSTRONG-HANCOCK-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ059-068-069-PAZ021-023-029>032-WVZ002>004-012-021>023-041-
201915-
GARRETT-BELMONT-NOBLE-MONROE-ALLEGHENY-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
304 PM EDT TUE JUN 19 2007

...SEVERE THUNDERSTORM WATCH 420 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 19, 1:49 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT TUE JUN 19 2007

OHZ039>041-049-050-059-PAZ007-008-013>016-020>023-029-030-WVZ001>004-
191845-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER
PA-CARROLL OH-CLARION PA-COLUMBIANA OH-HANCOCK WV-HARRISON OH-INDIANA
PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MERCER PA-OHIO
WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-WESTMORELAND PA-
149 PM EDT TUE JUN 19 2007

...THUNDERSTORMS...

THUNDERSTORMS WILL BE MOVING ACROSS THE REGION THIS AFTERNOON. THE
MOST ACTIVE STORMS EARLY THIS AFTERNOON WERE IN MERCER COUNTY
PENNSYLVANIA AND COLUMBIANA AND JEFFERSON COUNTIES IN OHIO. THE
THUNDERSTORMS WERE MOVING TO THE NORTHEAST ABOUT 25 MPH.

BE ALERT FOR BRIEF HEAVY RAIN, SMALL HAIL, DANGEROUS LIGHTNING AND
GUSTY WINDS. ALSO, WARNINGS COULD BE ISSUED IF THESE STORMS
INTENSIFY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FOR PARTS
OF THE REGION.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jun 19, 3:24 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
324 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     STONEBORO               41.34N 80.11W
06/19/2007                   MERCER             PA   PUBLIC

            LARGE TREE BRANCHS BROKEN.

0310 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
06/19/2007                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

&&
Special weather statement, Jun 19, 4:47 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
447 PM EDT TUE JUN 19 2007

OHZ069-PAZ031-WVZ004-012-021-022-192145-
GREENE PA-MARION WV-MARSHALL WV-MONONGALIA WV-MONROE OH-WETZEL WV-
447 PM EDT TUE JUN 19 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE...GREENE...MARION...WETZEL...MONONGALIA AND MARSHALL...

AT 438 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED SOME STRONG THUNDERSTORMS ACROSS PORTIONS OF WETZEL AND
SOUTHERN MARSHALL COUNTIES. THE STORMS WERE MOVING NORTHEAST ABOUT
25 MPH.

THE STORMS WILL BE ENTERING GREENE COUNTY BY 500 PM.

BE ALERT FOR BRIEF GUSTY WINDS TO NEAR 40 MPH...SMALL
HAIL...DANGEROUS LIGHTNING AND VERY HEAVY RAIN.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
Local storm report, Jun 19, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TSTM WND DMG     STONEBORO               41.34N 80.11W
06/19/2007                   MERCER             PA   PUBLIC

            LARGE TREE BRANCHS BROKEN.

0310 PM     TSTM WND DMG     HERMITAGE               41.23N 80.44W
06/19/2007                   MERCER             PA   LAW ENFORCEMENT

            TREES DOWN.

0420 PM     TSTM WND DMG     CAMBRIDGE               40.03N 81.59W
06/19/2007                   GUERNSEY           OH   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED TREES DOWN JUST WEST OF
            CAMBRIDGE

0510 PM     TSTM WND DMG     SHARON                  41.23N 80.50W
06/19/2007                   MERCER             PA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN IN AND
            AROUND SHARON, HERMITAGE, AND PYMATUMING. NO POWER IN
            PYMATUMING.

0518 PM     TSTM WND DMG     FREEPORT                40.21N 81.27W
06/19/2007                   HARRISON           OH   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED POWER LINES DOWN IN FREEPORT
            OHIO.

0555 PM     TSTM WND DMG     EIGHTY FOUR             40.18N 80.13W
06/19/2007                   WASHINGTON         PA   TRAINED SPOTTER

            TREES DOWN IN EIGHTY FOUR ALONG CARL AVENUE AND SR 519.
            ONE TREE REPORTED ACROSS A TRAILER. PEA SIZED HAIL ALSO
            REPORTED WITH THE STORM.

&&

KLOWRIE

Nearby

Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.